Order

, Volume 10, Issue 3, pp 283–294

Completions of orthomodular lattices II

  • John Harding
Article

Abstract

If\(\mathcal{K}\) is a variety of orthomodular lattices generated by a set of orthomodular lattices having a finite uniform upper bound om the length of their chains, then the MacNeille completion of every algebra in\(\mathcal{K}\) again belongs to\(\mathcal{K}\).

Mathematics Subject Classifications (1991)

06A10 20B14 

Key words

Orthomodular lattices MacNeille completion Boolean algebra 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    D. H. Adams (1969) The completion by cuts of an orthocomplemented modular lattice,Bull. Austral. Math. Soc. 1, 279–280.Google Scholar
  2. 2.
    D. R. Balbes and P. Dwinger (1974)Distributive Lattices, University of Missouri Press.Google Scholar
  3. 3.
    B. Banaschewski (1956) Hullensysteme und Erweiterungen von Quasi-Ordnungen,Z. Math. Logik Grundl. Math. 2, 35–46.Google Scholar
  4. 4.
    G. Bruns, R. J. Greechie, J. Harding, and M. Roddy (1990) Completions of orthomodular lattices,Order 7, 67–76.Google Scholar
  5. 5.
    S. Burris and H. P. Sankappanavar (1981)A Course in Universal Algebra, Springer.Google Scholar
  6. 6.
    A. Carson (1989)Model Completions, Ring Representations and the Topology of the Pierce Sheaf, Pitman research notes in mathematics series 209.Google Scholar
  7. 7.
    S. D. Comer (1971) Representations by algebras of sections over Boolean spaces,Pacific J. of Math. 38, 29–38.Google Scholar
  8. 8.
    B. A. Davey (1973) Sheaf spaces and sheaves of universal algebras,Math. Zeit. 134, 275–290.Google Scholar
  9. 9.
    R. J. Greechie, private communication.Google Scholar
  10. 10.
    P. R. Halmos (1967)Lectures on Boolean Algebras, Van Nostrand.Google Scholar
  11. 11.
    J. Harding (1991) Orthomodular lattices whose MacNeille completions are not orthomodular,Order 8, 93–103.Google Scholar
  12. 12.
    J. Harding (1992) Irreducible orthomodular lattices which are simple,Algebra Universalis 29, 556–563.Google Scholar
  13. 13.
    J. Harding (1994) Any lattice can be embedded into the MacNeille completion of a distributive lattice (to appear inThe Houston Journal of Math.).Google Scholar
  14. 14.
    P. T. Johnstone (1982)Stone Spaces, Cambridge University Press.Google Scholar
  15. 15.
    B. Jónsson (1967) Algebras whose congruence lattices are distributive,Math. Scand. 21, 110–121.Google Scholar
  16. 16.
    G. Kalmbach (1983)Orthomodular Lattices, Academic Press.Google Scholar
  17. 17.
    A. Macintyre (1973) Model-completeness for sheaves of structures,Fund. Math. 81, 73–89.Google Scholar
  18. 18.
    M. D. MacLaren (1964) Atomic orthocomplemented lattices,Pac. J. Math. 14, 597–612.Google Scholar
  19. 19.
    H. M. MacNeille (1937) Partially ordered sets,Trans. AMS 42, 416–460.Google Scholar
  20. 20.
    R. S. Pierce (1967) Modules over commutative regular rings,Mem. Amer. Math. Soc. 70.Google Scholar
  21. 21.
    J. Schmidt (1956) Zur Kennzeichnung der Dedekind MacNeilleschen Hulle einer geordneten Menge,Archiv d. Math. 7, 241–149.Google Scholar

Copyright information

© Kluwer Academic Publishers 1993

Authors and Affiliations

  • John Harding
    • 1
  1. 1.Department of MathematicsVanderbilt UniversityNashvilleU.S.A.

Personalised recommendations